Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What antacid medicine can I take for heart burn after tonsillectomy and septoplasty?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6301 Questions
what antacid medicine can intake following a tonsillectomy and septoplasy? ibam having terrible heartburn.
Posted Sat, 18 Jan 2014 in Digestion and Bowels
Answered by Dr. Vivek Chail 2 hours later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing in to us. I have read through your query in detail. If your heart burn is severe, I suggest you include few lifestyle modifications for some days along with medications. Lifestyle changes that can decrease the heart burn are the following: 1. Avoiding alcohol, chocolate, citrus juice, and tomato-based products 2. Avoiding large meals 3. Waiting 3 hours after a meal before lying down 4. Elevating the head of the bed 8 inches Concerning medications, you may choose one of the following: 1. H2 receptor antagonists are the first-line agents for patients with mild to moderate heart burn. You may take either ranitidine (Zantac), cimetidine (Tagamet), famotidine (Pepcid), and nizatidine (Axid), at least 30 minutes before food. 2. Proton pump inhibitors (PPIs) decrease gastric acid formation. These agents are used in cases of severe heartburn which do not respond to H2 receptor antagonist therapy. These are omeprazole (Prilosec), lansoprazole (Prevacid), rabeprazole (Aciphex), and esomeprazole (Nexium). These too must be taken at least 30 minutes before food. For appropriate dosage please see guidelines or ask your doctor/ pharmacist. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor